Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 148, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 1, 2016, 1:47 AM EDT for Rockingham County, North Carolina; Henry County, Pittsylvania County, Virginia. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2016, 1:47 AM EDT (05:47 UTC)
- Expired
- Jul 1, 2016, 2:45 AM EDT
- In force
- 58 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Rockingham County, NC, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 1:53 AM EDT | TSTM WND DMG | 1 Ssw Eden, NC | LARGE TREE DOWN ON A POWER LINE ALONG WEST KING HIGHWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 918 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted.
757
WUUS51 KRNK 010547
SVRRNK
NCC157-VAC089-143-010645-
/O.NEW.KRNK.SV.W.0148.160701T0547Z-160701T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
147 AM EDT FRI JUL 1 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ROCKINGHAM COUNTY IN NORTH CAROLINA...
SOUTHWESTERN PITTSYLVANIA COUNTY IN VIRGINIA...
SOUTHEASTERN HENRY COUNTY IN VIRGINIA...
* UNTIL 245 AM EDT
* AT 146 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SPENCER TO NEAR MONROETON...MOVING NORTHEAST AT 10
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EDEN...
REIDSVILLE...
WENTWORTH...
AXTON...
AND MAYFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3625 7970 3656 7989 3673 7966 3654 7950
3648 7952 3624 7953
TIME...MOT...LOC 0546Z 236DEG 7KT 3659 8001 3629 7969
HAIL...<.75IN
WIND...60MPH
$$
RAB2 follow-up statements
058
WWUS51 KRNK 010623
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
223 AM EDT FRI JUL 1 2016
NCC157-VAC089-143-010645-
/O.CON.KRNK.SV.W.0148.000000T0000Z-160701T0645Z/
ROCKINGHAM NC-PITTSYLVANIA VA-HENRY VA-
223 AM EDT FRI JUL 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR EASTERN ROCKINGHAM...SOUTHWESTERN PITTSYLVANIA AND SOUTHEASTERN
HENRY COUNTIES...
AT 222 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DRAPER TO NEAR CAMP SPRINGS...MOVING NORTHEAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EDEN...
REIDSVILLE...
WENTWORTH...
MAYFIELD...
AND RUFFIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3638 7978 3661 7974 3673 7966 3654 7950
3648 7952 3624 7953 3625 7970
TIME...MOT...LOC 0622Z 202DEG 23KT 3648 7969 3632 7953
HAIL...<.75IN
WIND...60MPH
$$
RAB730
WWUS51 KRNK 010636
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
236 AM EDT FRI JUL 1 2016
NCC157-VAC089-143-010646-
/O.EXP.KRNK.SV.W.0148.000000T0000Z-160701T0645Z/
ROCKINGHAM NC-PITTSYLVANIA VA-HENRY VA-
236 AM EDT FRI JUL 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR
EASTERN ROCKINGHAM...SOUTHWESTERN PITTSYLVANIA AND SOUTHEASTERN HENRY
COUNTIES WILL EXPIRE AT 245 AM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH
THESE THUNDERSTORMS ALONG WITH OCCASIONAL CLOUD-TO-GROUND LIGHTNING.
LAT...LON 3638 7978 3661 7974 3673 7966 3654 7950
3648 7952 3624 7953 3625 7970
TIME...MOT...LOC 0634Z 236DEG 7KT 3648 7969 3632 7953
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:24 AM EDT, 23 minutes earlier.
Area forecast discussion, Jul 1, 1:24 AM EDT, 23 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 124 AM EDT FRI JUL 1 2016 .SYNOPSIS... A diffuse frontal boundary south of the area will lift back north overnight before sliding to the east on Friday. Another cold front will approach from the northwest late Friday and pass across the region Saturday prior to stalling across North Carolina Saturday night. This front will remain stuck across the region Sunday into early next week providing a track for additional showers and storms into Monday. && .NEAR TERM /THROUGH TODAY/... As of 1005 PM EDT Thursday... Showers continue to be confined to the NC mountains and foothills, however some activity is moving into the piedmont area from the south and south west. Adjusted POP and QPF slightly to reflect this movement. Will continue to monitor areas East of the Blue Ridge for activity indicated by HRRR, but successive runs continue to draw back on any impact. As of 740 PM EDT Thursday... Convection mainly confined to the NC mountains/foothills and slow moving at that. Isolated showers and storms still possible across Southside VA into the Blue Ridge and SW VA mountains early this evening but best instability resides over NC. Previous afternoon discussion... Satellite imagery still indicates widespread cloud cover across the region, although enough breaks have developed to allow sunshine to reach the surface most spots. A few showers have developed across the higher mountain ridges, but not nearly to the extent that the rapid update weather forecast models have been calling for through the day. Still keeping an eye across the Piedmont of north central North Carolina and the Southside, where satellite imagery is indicating some cloud enhancement in the more unstable/higher moisture airmass. This is where we will likely see a few showers/thunderstorms develop during the evening, although coverage is expected to remain widely scattered at best. Where storms do develop, may see one or two reach severe intensity, capable of producing strong winds and large hail. With loss of heating after sunset, any showers and thunderstorms will gradually fade. Overnight, winds will continue to shift southerly as high pressure over the northeast dissipates and a cold front sinks south from the Midwest region. May see a few patches of fog develop, with better chances where rainfall occurs. Higher dewpoints and increased mid/level clouds will keep temperatures slightly warmer tonight compared to last night, and held overnight lows in the upper 50s/low 60s across the mountains, while the Piedmont will range in the mid to upper 60s. Warmer temperatures are expected for Friday as winds shift southwesterly ahead of the approaching cold front. The downslope windflow will make for increased sunshine, although a few disorganized showers/storms are still possible with afternoon heating. Will see an increase in rain chances late in the day across southeast West Virginia as the cold front approaches the Ohio River. Afternoon high temperatures will range from the low 80s west to the upper 80s east. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... As of 300 PM EDT Thursday... An upper level trough will approach the region Friday night along with its associated surface cold front. Already in place across the eastern part of our region will be a weak, stalled boundary. Friday evening, we expect isolated to scattered showers, and a few storms, to be over the eastern portion of the region, as well as, the western sections. Central sections may be skipped by precipitation. The cold front is forecast to cross the region by Saturday morning, and then stall along an west-east orientation near the VA/NC border. Here is where it will remain through the extent of the weekend. It will act as a focus for daily shower and storm development across the area with the best coverage along the front. Temperatures will remain near or slightly above normal through Saturday. On Sunday, expect a slight cool down, especially in the east thanks to the position of the front and increased precipitation and cloud cover chances. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 315 PM EDT Thursday... Little change is expected in the position of the stalled frontal boundary near the NC/VA border. What will change is the magnitude of the coverage of the precipitation across the area and its intensity. The reason involves the approach of a deepening upper trough/low that will be tracking from the Central Plains states, eastward along the stalled front into our area. This feature will bring increased dynamics to the area, plus an increased surge of Gulf of Mexico moisture into the area. Guidance varies as to how quickly this trough/low will exit the region to the east. Our best chances for showers and storms, some of the heavy rain producing side, will be Monday through Tuesday. Wednesday into Thursday coverage is expected to trend to an isolated/scattered pattern again. High temperatures will trend milder through at least Wednesday and be within a few degrees of normal. Lows will also trend milder through the period but be five to ten degrees above normal. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... As of 108 AM EDT Friday... Complex of storms tracking south of MTV will likely impact KDAN during the next hour or two so including a period of MVFR to IFR there until coverage fades after 07Z/3AM per latest HRRR. Otherwise, increasing low level moisture will support better chances for lower cigs to also spread north from this area of showers perhaps making for MVFR cigs including patchy fog north to KBCB/KROA/KLYH. Also added fog possible in the deeper valleys such as around KLWB where could see a period of LIFR prior to daybreak. Expect lower cigs to mix out by mid or late morning Friday as winds turn more southwest and the weak impulse along the boundary exits. Thus still appears that most will return to VFR by midday if not sooner. This should give way to a scattered to broken cumulus field with any afternoon convection isolated and likely limited to eastern sections but too iffy to include mention at this point. Extended discussion... Saturday, expect southerly flow to increase threat of showers and storms in advance of the front espcly over the mountains. The front stalls across the region Sunday into Tuesday which may yield some heavier rain and storms. Overall VFR outside storms except at night with fog/low clouds. Sub-VFR more likely early next week. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH/NF NEAR TERM...JR/NF/WP SHORT TERM...DS LONG TERM...DS AVIATION...JH/NF/WP
Hazardous weather outlook, Jun 30, 3:50 PM EDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 350 PM EDT THU JUN 30 2016 NCZ001-002-018-VAZ007-009>017-022-033>035-045>047-WVZ042-012000- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-FRANKLIN-BEDFORD-AMHERST- CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER- 350 PM EDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS ALONG WITH VERY HEAVY RAINFALL WILL BE POSSIBLE MONDAY AS A COMPLEX OF THUNDERSTORMS MOVES THROUGH THE REGION. SCATTERED STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL ALSO BE POSSIBLE TUESDAY THROUGH WEDNESDAY...BUT THE GREATEST THREAT AT THIS TIME APPEARS TO BE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032-043-044-058-059-012000- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY- PITTSYLVANIA-HALIFAX-CHARLOTTE- 350 PM EDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING HOURS. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE SATURDAY AFTERNOON. FOR THE REMAINDER OF THE PERIOD...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ018>020-023-024-WVZ043-044-507-508-012000- CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 350 PM EDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS ALONG WITH VERY HEAVY RAINFALL WILL BE POSSIBLE MONDAY AS A COMPLEX OF THUNDERSTORMS MOVES THROUGH THE REGION. SCATTERED STRONG TO SEVERE THUNDERSTORMS AND HEAVY RAINFALL REMAIN POSSIBLE TUESDAY THROUGH WEDNESDAY...BUT THE GREATEST THREAT AT THIS TIME APPEARS TO BE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 30, 10:47 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1047 PM EDT THU JUN 30 2016
NCZ003-019-020-010345-
WILKES-YADKIN-SURRY-
1047 PM EDT THU JUN 30 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT YADKIN...SOUTHERN
SURRY AND EASTERN WILKES COUNTIES...
AT 1043 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER
SWANCREEK...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
ELKIN...
WILKESBORO...
FAIRVIEW...
AND YADKINVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3615 8118 3647 8057 3627 8045 3624 8045
3622 8043 3621 8045 3614 8044 3612 8046
3611 8050 3609 8051 3605 8050 3606 8098
3603 8107
TIME...MOT...LOC 0243Z 244DEG 18KT 3617 8089
RABSpecial weather statement, Jun 30, 11:47 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1147 PM EDT THU JUN 30 2016
NCZ003-004-020-010445-
YADKIN-SURRY-STOKES-
1147 PM EDT THU JUN 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN
YADKIN...SOUTHERN SURRY AND STOKES COUNTIES...
AT 1146 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED ALONG A
LINE FROM FAIRVIEW TO NEAR SHACKTOWN...AND MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
FAIRVIEW...
DOBSON...
PILOT MOUNTAIN...
WALNUT COVE...
AND BOONVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3637 8088 3655 8040 3654 8003 3626 8004
3626 8045 3624 8045 3622 8043 3621 8045
3614 8044 3612 8046 3611 8050 3608 8052
3607 8056
TIME...MOT...LOC 0346Z 251DEG 22KT 3634 8075 3615 8054
RABSpecial weather statement, Jul 1, 12:47 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1247 AM EDT FRI JUL 1 2016
NCZ004-005-010545-
ROCKINGHAM-STOKES-
1247 AM EDT FRI JUL 1 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STOKES AND WESTERN
ROCKINGHAM COUNTIES...
AT 1246 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR FRANCISCO TO NEAR GERMANTON...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MAYODAN...
MADISON...
WALNUT COVE...
STONEVILLE...
AND DANBURY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3626 8028 3650 8042 3654 8020 3654 7990
3625 7977
TIME...MOT...LOC 0446Z 258DEG 30KT 3645 8033 3621 8019
RABSpecial weather statement, Jul 1, 1:27 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
127 AM EDT FRI JUL 1 2016
NCZ005-VAZ043-010630-
ROCKINGHAM-HENRY-
127 AM EDT FRI JUL 1 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ROCKINGHAM AND
HENRY COUNTIES ALONG WITH THE CITY OF MARTINSVILLE THROUGH 230 PM
EDT...
AT 126 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PENNS STORE TO NEAR BETHANY...AND MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY.
LOCATIONS IMPACTED INCLUDE...
EDEN...
REIDSVILLE...
MARTINSVILLE...
WENTWORTH...
AND AXTON.
THIS INCLUDES THE MARTINSVILLE SPEEDWAY AND MARTINSVILLE AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3625 7970 3654 7986 3655 8005 3660 8005
3681 7974 3683 7966 3685 7964 3654 7971
3654 7951 3625 7953
TIME...MOT...LOC 0526Z 243DEG 21KT 3656 8006 3629 7980
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:18 PM EDT | Areal Flood Advisory | RNK | Wilkes | 3 hr |
| Jun 30, 10:47 PM EDT | Special Weather Statement | RNK | Yadkin | 58 min |
| Jun 30, 11:47 PM EDT | Special Weather Statement | RNK | Stokes, Surry | 58 min |
| Jul 1, 12:47 AM EDT | Special Weather Statement | RNK | Stokes | 58 min |
| Jul 1, 1:09 AM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 66 min |
| Jul 1, 2:15 AM EDT | Special Weather Statement | RNK | Caswell | 60 min |
| Jul 1, 4:19 PM EDT | Special Weather Statement | RNK | Surry | 41 min |
| Jul 1, 1:27 AM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 63 min |
| Jul 1, 3:44 AM EDT | Special Weather Statement | RNK | Appomattox, Campbell, Charlotte | 61 min |
| Jul 1, 4:16 AM EDT | Special Weather Statement | RNK | Buckingham | 59 min |
| Jul 1, 4:56 PM EDT | Special Weather Statement | RNK | Pittsylvania | 34 min |
| Jul 1, 5:33 PM EDT | Special Weather Statement | RNK | Campbell | 42 min |
| Jul 1, 5:47 PM EDT | Special Weather Statement | RNK | Pittsylvania | 43 min |
| Jul 1, 6:04 PM EDT | Special Weather Statement | RNK | Henry | 26 min |
| Jul 1, 6:14 PM EDT | Special Weather Statement | RNK | Charlotte | 46 min |
| Jul 1, 6:27 PM EDT | Special Weather Statement | RNK | Halifax | 33 min |
| Jul 1, 6:59 PM EDT | Special Weather Statement | RNK | Charlotte | 31 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.